Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 72, NWS Fort Worth, TX

April 13, 20145 counties in Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2014, 8:14 PM CDT for 5 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 8:14 PM CDT (01:14 UTC)
Expired
Apr 13, 2014, 9:15 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Cooke County, TX, Denton County, TX, Grayson County, TX, Montague County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 100 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 1:56 PM CDTTornado WatchSPC8 hr
Apr 13, 5:13 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:53 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 13, 7:53 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CDT SUN APR 13 2014

.UPDATE...
WILL BE EXTENDING TORNADO WATCH 74 FOR MONTAGUE...GRAYSON AND
COOKE COUNTIES UNTIL 10 PM.  WILL ALLOW YOUNG COUNTY TO EXPIRED.

75

&&

.AVIATION...
THE PRIMARY AVIATION WEATHER CONCERN THIS EVENING WILL TIMING THE
COLD FRONT AND THE POTENTIAL FOR STORMS ALONG IT.

THE COLD FRONT WAS LOCATED NEAR A LINE FROM GUTHRIE TO WICHITA
FALLS TO NORTHEAST OKLAHOMA AT 7 PM. THE FRONT WAS MOVING
SOUTHEAST AROUND 35 MPH AND SHOULD REACH THE METROPLEX TAF SITES
BETWEEN 3 AND 4Z AND WACO A FEW HOURS LATER. A SOUTH/SOUTHWEST
WIND BETWEEN 14 AND 18 KNOTS WITH GUSTS TO 28 KNOTS AHEAD OF THE
FRONT WILL TURN TO THE NORTHWEST WITH THE PASSAGE OF THE FRONT AND
REMAIN STRONG AND GUSTY. A THIN LINE OF STORMS MAY ACCOMPANY THE
FRONT. HOWEVER...THE BEST STORM CHANCES WILL BE NORTHEAST OF THE
METROPLEX TAF SITES.

MVFR CEILINGS WILL FILTER IN A COUPLE OF HOURS AFTER FROPA AND
REMAIN IN PLACE THROUGH MONDAY MORNING. THE LOW CLOUDS WILL
EVENTUALLY SCATTER OUT MONDAY AFTERNOON.

&&

.PREV UPDATE...
.UPDATE...
WILL ISSUE A QUICK UPDATE TO CANCEL THE WIND ADVISORY. WILL ALSO
ADJUST POPS BASED ON CURRENT RADAR TRENDS.

75

&&

.PREV DISCUSSION... /ISSUED 410 PM CDT SUN APR 13 2014/
THE SHOWERS AND THUNDERSTORMS THAT MOVED INTO THE WESTERN ZONES
BEFORE SUNRISE AND MOVED ACROSS NORTH AND CENTRAL TEXAS TODAY HAD
MOVED TO THE EAST OF A BONHAM TO CORSICANA TO GEORGETOWN LINE AS
OF 330 PM. THESE STORMS PRODUCED SOME LIGHTNING AND GUSTY WINDS
AND THERE WERE A FEW REPORTS OF SOME SMALL HAIL. ROUND TWO OF
STORMS HAVE FIRED ALONG THE DRY LINE THIS AFTERNOON. THESE STORMS
WILL CONTINUE TO MOVE EAST NORTHEAST THROUGH EARLY EVENING. SOME
DESTABILIZATION IS OCCURRING ACROSS THE AREA FROM THE I-35
CORRIDOR WESTWARD LATE THIS AFTERNOON...SO ADDITIONAL DEVELOPMENT
MAY STILL OCCUR BEFORE SUNSET. A COLD FRONT THAT EXTENDED
SOUTHEAST OF A SWEETWATER TO CHILDRESS TO PLAINVIEW LINE AT 3
PM....WILL CONTINUE TO MOVE SOUTHEAST TONIGHT. THIS FRONT WILL
OVERTAKE THE DRY LINE THIS EVENING AND SWEEP THROUGH THE
SOUTHEASTERN ZONES BY DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH
THE FRONTAL PASSAGE AND SPEEDS WILL INCREASE TOWARD DAYBREAK.

STRONG NORTHERLY WINDS WILL MIX DOWN MONDAY MORNING WITH
SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO 45 MPH
POSSIBLE. A WIND ADVISORY WILL LIKELY BE ISSUED LATER THIS
EVENING TO COVER MONDAY/S STRONG WINDS. HIGHS MONDAY WILL BE IN
THE 50S TO LOWER 60S.

WINDS WILL DECREASE BY SUNSET MONDAY AND WITH CLEAR SKIES AND THE
LIGHTER WINDS...A FREEZE WILL OCCUR ACROSS PARTS OF NORTH TEXAS
WITH AREAS OF FROST POSSIBLE ACROSS MOST OF NORTH AND CENTRAL
TEXAS. LOWS WILL BE MOSTLY IN THE 30S...THOUGH SOME UPPER 20S ARE
LIKELY ACROSS THE NORMALLY COLDER SPOTS ACROSS THE NORTH AND
WEST.

TEMPERATURES WILL MODERATE TUESDAY AFTERNOON THROUGH THURSDAY
AHEAD OF A SHORTWAVE AND COLD FRONT. THERE WILL BE A CHANCE OF SHOWERS
AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WITH SOME LINGERING
SHOWERS POSSIBLE ACROSS THE EAST FRIDAY MORNING. 58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  57  34  63  43 /  50  10   5   0   5
WACO, TX              54  59  34  64  39 /  40  20   5   0   5
PARIS, TX             49  51  30  60  38 /  50  20  10   0   5
DENTON, TX            45  54  30  63  39 /  60  10   5   0   5
MCKINNEY, TX          48  55  31  62  38 /  60  10   5   0   5
DALLAS, TX            50  57  35  63  44 /  50  10   5   0   5
TERRELL, TX           52  56  32  62  38 /  50  20   5   0   5
CORSICANA, TX         54  56  34  62  40 /  40  20   5   0   5
TEMPLE, TX            55  60  35  64  38 /  30  20   5   0   5
MINERAL WELLS, TX     44  56  31  64  38 /  20  10   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /75
Hazardous weather outlook, Apr 13, 5:24 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT SUN APR 13 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
524 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...
MAINLY NORTHWEST OF A BONHAM TO COMANCHE THIS EVENING. LARGE HAIL
AND DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER
HAZARDS...HOWEVER A FEW TORNADOES ARE ALSO POSSIBLE.

A WIND ADVISORY IS IN EFFECT THROUGH SUNSET FOR AREAS ALONG AND
WEST OF A LINE FROM SHERMAN TO CORSICANA TO HEARNE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
FROST IS POSSIBLE TUESDAY MORNING ACROSS ALL OF NORTH TEXAS.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO NORTH TEXAS THURSDAY
INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS MUCH OF THE
AREA.

In the hours before

Local storm report, Apr 13, 6:37 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             4 S GOLDTHWAITE         31.51N  98.57W
04/13/2014  E1.75 INCH       MILLS              TX   LAW ENFORCEMENT

            4 MILES SOUTH OF GOLDTHWAITE
Local storm report, Apr 13, 6:38 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     HAIL             DUBLIN                  32.08N  98.33W
04/13/2014  E1.75 INCH       ERATH              TX   AMATEUR RADIO

            GOLFBALL HAIL COVERING THE GROUND
Local storm report, Apr 13, 6:55 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             10 S GOLDTHWAITE        31.31N  98.57W
04/13/2014  E1.75 INCH       MILLS              TX   BROADCAST MEDIA
Special weather statement, Apr 13, 7:06 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SUN APR 13 2014

TXZ130-132-144-140030-
ERATH TX-SOMERVELL TX-BOSQUE TX-
706 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN BOSQUE COUNTY
  SOUTHEASTERN ERATH COUNTY
  SOUTHWESTERN SOMERVELL COUNTY

AT 706 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF STEPHENVILLE...MOVING EAST
AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLIFTON...IREDELL...MERIDIAN
AND MERIDIAN STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
MIDNIGHT CDT MONDAY MORNING FOR NORTHEASTERN TEXAS.

LAT...LON 3224 9816 3217 9778 3217 9757 3215 9757
      3213 9752 3173 9757 3184 9789 3201 9801
      3193 9817 3196 9825 3198 9825 3197 9827
      3200 9838
TIME...MOT...LOC 0006Z 287DEG 20KT 3206 9813
Special weather statement, Apr 13, 7:19 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
719 PM CDT SUN APR 13 2014

TXZ091-140045-
MONTAGUE TX-
719 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 719 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF BOWIE...MOVING EAST AT 30
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BOWIE...NOCONA AND
STONEBURG.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

LAT...LON 3396 9759 3391 9759 3392 9748 3375 9749
      3351 9777 3360 9799 3388 9799 3389 9794
      3386 9785 3392 9779 3396 9771 3399 9770
      3400 9766
TIME...MOT...LOC 0019Z 279DEG 25KT 3376 9804
Local storm report, Apr 13, 7:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN APR 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             8 E LOMETA              31.23N  98.24W
04/13/2014  E1.50 INCH       LAMPASAS           TX   LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:06 PM CDTSpecial Weather StatementFWDBosque24 min
Apr 13, 7:19 PM CDTSpecial Weather StatementFWDMontague26 min
Apr 13, 7:35 PM CDTSevere Thunderstorm WarningFWDCooke, Montague55 min
Apr 13, 7:54 PM CDTSevere Thunderstorm WarningFWDBell, Coryell, Lampasas66 min
Apr 13, 8:42 PM CDTSevere Thunderstorm WarningFWDBell63 min
Apr 13, 9:19 PM CDTSpecial Weather StatementFWDFannin26 min
Apr 13, 9:26 PM CDTWind AdvisoryFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more24 hr
Apr 13, 9:40 PM CDTSevere Thunderstorm WarningFWDBell, Milam65 min
Apr 13, 9:40 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar50 min
Apr 13, 10:45 PM CDTSpecial Weather StatementFWDMilam30 min
Apr 13, 11:17 PM CDTSpecial Weather StatementFWDDelta, Hunt, Lamar28 min
Apr 13, 11:42 PM CDTSpecial Weather StatementFWDDelta, Hunt33 min
Apr 14, 12:27 AM CDTSpecial Weather StatementFWDDelta33 min
Apr 14, 3:13 AM CDTFreeze WarningFWDBosque, Collin, Comanche, Cooke, Coryell, Delta and 24 more30 hr
Apr 14, 8:41 AM CDTSpecial Weather StatementFWDKaufman34 min
Apr 14, 8:43 AM CDTSpecial Weather StatementFWDNavarro32 min
Apr 14, 8:47 AM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro58 min
Apr 14, 8:59 AM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt61 min
Apr 14, 9:27 AM CDTSpecial Weather StatementFWDMcLennan33 min
Apr 14, 9:32 AM CDTSevere Thunderstorm WarningFWDHill, Limestone, McLennan58 min
Apr 14, 9:43 AM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt47 min
Apr 14, 9:52 AM CDTSpecial Weather StatementFWDBell23 min
Apr 14, 10:15 AM CDTSevere Thunderstorm WarningFWDBell, Falls, McLennan60 min
Apr 14, 10:34 AM CDTSevere Thunderstorm WarningFWDFreestone, Limestone56 min
Apr 14, 10:52 AM CDTSpecial Weather StatementFWDLimestone23 min
Apr 14, 10:54 AM CDTSpecial Weather StatementFWDRains36 min
Apr 14, 11:34 AM CDTSpecial Weather StatementFWDAnderson26 min
Apr 14, 3:19 PM CDTFrost AdvisoryFWDAnderson, Bell, Dallas, Ellis, Falls, Freestone and 10 more18 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.